Forum

Pregabalin!

Finally got a prescription for Pregablin from GP following recent Neuro appointment 2 weeks ago! Have to start on 75mg twice a day for two weeks then double the dose. The side effects listed seem almost identical to the symptoms I’m already suffering from! Wanted things to get better, not worse. Anyone else on Pregabalin suffer and side effects? Jane xxx

Hi i’m on it but a lower dose, 25mg twice a day. But you’re right the side effects aren’t great if your are already suffering from dizzyness and balance problems, mine were quite bad anyway and this hasn’t helped. But it has helped my back pain and restless legs and arms and twitches. Guess all these kind of drugs have good and bad effects. I wouldn’t honestly say Pregabalin is any better than anything else. Why did you have to wait so long for it? x

No idea Bunnythecat, but it took 3 phone calls over about a week for someone to confirm letter was there and arranged for me to have a phone call with dr as I needed to know if I should keep taking or stop my Amitriptyline. Very frustrating as I am a drs receptionist and know all clinic letters get sent through electronically usually within 2 days of appointment! Jane x

Hi there,

I was prescribed Pregabalin, but unfortunaltey for me I couldn’t tolerate it. By the 5th day I had to stop taking it, it made me depressed with suicide thoughts. Although I was warned that this was a common side affect, I wasn’t quite expecting that. I was giving 25mg 3 times a day, it would of gradually been increased should I have been able to tolerate it. Having said that my dad has high doses of this and he seems fine. We are all different, you may be fine, if you can get past any unwanted side affects, then it is a very affective drug as it is used for Epileplsy mainly partial , neuropathic pain, anxiety/relaxant.

Best of luck hope they work for you x

I am on pregabalin and not having to much trouble I am on 3 tablets a day 75mg. Never had any side effects. It does help a little. How long have you been on them ?

Hi, I started on pregabalin a couple of days ago…25mg 3 times a day.

Hoping they stop/reduce the awful pain in my heels. In bed I have to position a pillow which keeps my heels off the bed. it can be difficult to stay like that all night.

Havent felt any benefits or side effects as yet.

pollx

I only started last night, so only had two doses. Completely wiped me out last night. Apparently there was quite a big thunder storm not long after I went to bed but I heard nothing (very unlike me as a very light sleeper!). Today I feel a little dazed (maybe described when after a drink or two you begin to feel merry!) not a great feeling when at work, and felt lethal with shopping trolley in Tesco, lol. Luckily have weekend off and not made any plans. Will see how I feel by Sunday night. On a more positive not I have received my appointment today for MRI which is in 3 weeks. Hopefully be a step nearer then to a dx of some sort. Watch this space, lol. Jane x

Hi, now on my 4th day of pregabalin…25mg 3 x a day.

Hasnt made me woozy or fuzzy in the mornings. Before the tablets, I often fell asleep watching tv in the evenings and am still doing that and it is a lovely sleep. But then I wake at 11pm when hubby comes to bed and it takes a while to drop off.

the tum pain was there on Thursday, but not yesterday or today…the heel pain is only ever so slightly less.

So I reckon it`s still too soon to tell.

pollx

Hi Poll, I’m on day 3 and last night after one glass of wine I fell into such a deep sleep while watching tv that my son couldn’t wake me. He threw an eggcup of water over me to bring me round and apologised but he was worried! Looks like no more alcohol for me. I still feel a bit ‘strange’ maybe similar to being a bit merry and I haven’t noticed that much improvement in pains or twitches etc. Will persevere for a while and hopefully side effects will subside and I will notice an improvement. Thank you Poll for all your advice, you’re a star. Hope your heel pain continues to improve. Jane x

I’ve been on 600mg per day for the last 2 years with no side effects but from what I’ve read we all react differently to all these meds we get prescribed. Good luck Baz

Still no nasty surprises on day 5. Dont think it is helping heel pain yet. But I am keeping my heels supported in bed, so they dont touch the bed. But if they slip off the pillow, they still hurt.

GP wants to review the situation in 2 weeeks after start and may up the dose.

luv Pollx

Hi Poll, I changed the times of taking tablets so instead of taking one at 7 in evening I take it about 9.30 - 10.00 then go straight to bed. Not noticed any change in symptoms yet but will keep persevering. I have to double dose after 2 weeks which frightens me a little then after another 2 weeks go back and see GP. Had some very strange dreams though! Jane x

Hi, day 6 now and I am thinking I may be having some benefit.

Yesterday afternoon, I slept from 3-5pm. And it was a lovely contented sleep.

I think I am warmer too…as opposed to always being cold!

The tum pain and heel pain also seem dumbbed down a bit.

pollx

Hi Poll, I haven’t felt any benefit yet. Today I have had new shooting pains in arms and legs and bad palpitations. I was put on Beta blockers almost 2 years ago for palpitations and haven’t had any further problems until today. Will have to keep a diary and see what happens. Glad things are beginning to improve for you . Jane x

Hope it works for you. I keep meaning to phone gp and ask about it as someone else said it works for leg jerks. Ax

Day 7.

Something brewing…slept in evening when watching Corrie…scandalous I know! Woke up thinking someone was changing my bedroom curtains…from dark brown to brightly coloured flowery ones…they werent! Also thought I saw hubby emptying my wee bag…he wasnt!

Watched Corrie on plus 1…more like it!

Woke at 7am and decided it was too early, so went back to sleep. Woke at 8.20am for breakfast. Felt calm and good.

Carer came at 9.15am and got me up…I felt light headed and off. So had a bed bath, clean nightie and was put into recliner for day.

Pain in tum much less/gone. Heel pain yet to be relieved.

pollx

Hi Poll, I’ve been very light headed today too. Not good when looking at a computer screen all day. My dreams have been weird and very vivid. I’m also waking about 4.00 am and not able to get to sleep for an hour or more. So frustrating when you know the alarm is going off at 6.00 am. Hope things improve for you. Must admit I’m a bit worried about doubling the dose in 10 days time! Lol. Arwen, I haven’t noticed much improvement with nerve pain but do think the jerks have improved. Jane x

Hi new here, Doc started me on Gabapentin which didn’t do much he then put me on Pregablin 2x50, I felt a bit buzzy for a couple of days, then started to get break through pains so neuro doc put them up to 3x50 a day, again felt a bit buzzy for a couple of days, pains in my legs have reduced a bit still getting pins and needles in my hands and numb arms.

Rob

Hi, I think pregabalin can be given in quite high doses, not sure what the maximum is. Not got the leaflet to hand, but will look later…hang on, silly me, I can google it.

Will get back to you.

pollx

Rob, I`m back from googling!

I am gobsmacked to learn pregabalin can be given as a maximum dosage of 300mg twice a day. Of course this high amount must be supervised and sounds like a last resort.

have a google and read it for yourself.

Other doses are tried well before the absolute maximum is advised.

I am on 3 x 25mg at the mo. Expect I`ll need more, as the heel pain is still there.

pollx